Dense Fog, Pulaski
- When
- December 2, 10:16 PM CST to December 4, 1:12 AM CST
- Where
- Pulaski forecast zone
- Reported by
- ASOS
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Dense fog developed in Little Rock late on the evening of the 2nd and continued until the wee hours of the 4th. Much of the time, visibility was 1/4 mile or less, though visibility did improve somewhat for a couple of hours on the afternoon of the 3rd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Dense fog developed in Little Rock late on the evening of the 2nd and continued until the wee hours of the 4th. Much of the time, visibility was 1/4 mile or less, though visibility did improve somewhat for a couple of hours on the afternoon of the 3rd. The lowest visibility was zero for four hours during the early morning of the 3rd. More than 30 flights were canceled at the Little Rock airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 2, 9:24 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 924 PM CST MON DEC 2 2013 .UPDATE... UPDATED FORECAST TO POST DENSE FOG ADV FOR MUCH OF THE SRN TWO THIRDS OF THE CWA...OR GENERALLY ALONG AND SOUTH OF A LINE FROM EVENING SHADE...TO CLINTON...TO OARK. LIGHT WINDS AND HIGH LOW LEVEL MOISTURE...COMBINED WITH STEEP LOW LEVEL INVERSION WILL KEEP FOG IN PLACE...LIKELY BECOMING DENSE OVERNIGHT. DEWPT DEPRESSIONS ACROSS THE NRN COUNTIES ARE FAIRLY LARGE...SO IT WILL TAKE MUCH LONGER IF FOG WERE TO FORM. IF NECESSARY...WILL ADD THESE COUNTIES AT A LATER TIME IF/WHEN THIS AREA SATURATES. OTHER THAN SOME REFINEMENTS FOR NEAR TERM GRIDS...NO OTHER MAJOR CHANGES ARE EXPECTED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 544 PM CST MON DEC 2 2013/ AVIATION... MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE TERMINALS THIS EVENING WITH VFR CONDITIONS DETERIORATING TO MVFR AND POSSIBLY IFR CONDITIONS BY MORNING. CEILINGS WILL GRADUALLY LIFT DURING THE LATE MORNING TO EARLY AFTERNOON HOURS. SOUTH TO SOUTHEAST FLOW WILL PREVAIL BUT EXPECTED TO BE FAIRLY WEAK. PREV DISCUSSION... /ISSUED 247 PM CST MON DEC 2 2013/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT A WIDE RANGE OF SENSIBLE WEATHER ELEMENTS IS EXPECTED DURING THIS PERIOD. LATEST SURFACE OBSERVATIONS AGAIN INDICATE WELL ABOVE NORMAL TEMPERATURES ACROSS THE STATE. DRY AND WARM CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. FORECASTS CONTINUE TO INDICATE A WELL DEFINED...EARLY SEASON ARCTIC AIR MASS TO APPROACH BY LATE WEDNESDAY. WEAK CONVECTION IS EXPECTED AHEAD OF THE BOUNDARY ON THURSDAY. HOWEVER...THE GREATEST IMPACTS ARE EXPECTED WITH ANAFRONT TYPE WINTER PRECIPITATION. INITIALLY...WARM GROUND TEMPERATURES SHOULD AFFECT ANY ACCUMULATIONS EARLY IN THE EVENT. HOWEVER...WINTER ACCUMULATIONS ARE EXPECTED...LATER FORECASTS WILL BE ABLE TO REFINE PRECIPITATION TYPES AND AMOUNTS. LONG TERM...SATURDAY THROUGH MONDAY THE EXTENDED FORECAST WILL START COLD AND DRY...THEN SOME WINTER PRECIPITATION IS EXPECTED LATE SATURDAY TO SUNDAY NIGHT OVER AR...THEN BACK TO DRY AND COLD FOR MONDAY. SATURDAY WILL BE A TRANSITION DAY...AS WINTER WEATHER WILL BE COMING TO AN END SATURDAY MORNING...AS A STRONG COLD FRONT SAGS THROUGH AR AND AN UPPER LEVEL SYSTEMS MOVES OUT OF THE STATE. THE COLD FRONT WILL PUSH ANY REMAIN WINTRY PRECIPITATION OUT OF THE STATE...BUT USHER IN COLD AIR OVER THE REGION. SATURDAY MORNING LOWS WILL BE FROM THE TEENS OVER NORTHERN AR...TO THE UPPER 20S OVER THE SOUTH. HIGHS WILL ONLY REACH THE MID TO UPPER 20S OVER NORTHERN AR...WHILE AROUND 30 CENTRAL...TO THE MID TO UPPER 30S OVER THE SOUTH. SATURDAY NIGHT TO SUNDAY...A SURFACE SYSTEM IS FORECAST TO DEVELOP ALONG THE FRONT...AS UPPER SOUTHWEST FLOW BRINGS BACK MOISTURE TO THE AREA. ADDITIONAL UPPER SHORT WAVE ENERGY IS POSSIBLE AND COMBINING WITH THE MOISTURE AND COLD SURFACE TEMPS...WINTRY PRECIPITATION IS AGAIN POSSIBLE. AT THIS TIME IT APPEARS THAT THE NORTH SHOULD MOSTLY SEE SNOW...WITH THE WINTRY MIX OVER CENTRAL AREAS...THEN EVENTUALLY OVER MUCH OF ARKANSAS THROUGH SUNDAY NIGHT BEFORE ENDING EARLY MONDAY. ON MONDAY A DRY AND COLD DAY IS EXPECTED. OVERALL CONFIDENT WITH THE EXTENDED FORECAST IS LOW...BASED ON THE EXACT TIMING...TEMPERATURES...AND AMOUNTS OF WINTER WEATHER. THERE IS BETTER CONFIDENCE THAT SOME PARTS OF ARKANSAS WILL SEE SOME WINTER PRECIPITATION...ESPECIALLY NORTHERN AND CENTRAL ARKANSAS. AREA RESIDENTS SHOULD MONITOR THIS DEVELOPING SITUATION AND BE PREPARED FOR A SECONDARY SHOOT OF WINTER WEATHER AFTER AFTER THE FRIDAY EVENT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 49 67 55 67 / 0 10 10 20 CAMDEN AR 47 72 61 74 / 0 10 10 20 HARRISON AR 47 66 49 58 / 0 10 10 10 HOT SPRINGS AR 48 68 56 69 / 0 10 10 20 LITTLE ROCK AR 47 69 57 70 / 0 10 10 20 MONTICELLO AR 53 72 62 74 / 0 10 10 20 MOUNT IDA AR 48 67 55 67 / 0 10 10 20 MOUNTAIN HOME AR 46 66 51 61 / 0 10 10 20 NEWPORT AR 43 68 56 68 / 0 10 10 20 PINE BLUFF AR 48 71 59 73 / 0 10 10 20 RUSSELLVILLE AR 42 68 52 67 / 0 10 10 20 SEARCY AR 42 68 55 68 / 0 10 10 20 STUTTGART AR 49 70 58 71 / 0 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON- JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY- PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-VAN BUREN- WHITE-WOODRUFF-YELL. && 62/226
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 935 PM CST MON DEC 2 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 935 PM CST MON DEC 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AREAS OF DENSE FOG HAVE DEVELOPED ACROSS ALL OF THE FORECAST AREA WITH THE EXCEPTION OF THE FAR NORTHWEST AND FAR NORTH CENTRAL SECTIONS. VISIBILITIES ARE AS LOW AS A QUARTER OF A MILE IN MANY LOCATIONS AND ARE EXPECTED TO STAY VERY LOW THROUGH THE NIGHT. AS SUCH...A DENSE FOG ADVISORY IS IN EFFECT FOR A LARGE PORTION OF THE FORECAST AREA UNTIL 9 AM TUESDAY MORNING. THE POSSIBILITY OF HAZARDOUS WEATHER WILL REMAIN LOW THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DENSE FOG WILL REMAIN POSSIBLE THROUGH THE MID MORNING HOURS OVER A LARGE SECTION OF THE FORECAST AREA. A DENSE FOG ADVISORY WILL CONTINUE UNTIL 9 AM. A COLD FRONT IS EXPECTED TO MOVE THROUGH ARKANSAS WEDNESDAY. THE FRONT WILL STALL OUT NEAR OR A LITTLE SOUTH OF THE STATE. THROUGH FRIDAY...SEVERAL WAVES WILL MOVE THROUGH AND INTERACT WITH THE FRONT...RESULTING IN PERIODS OF RAINFALL OVER MUCH OF ARKANSAS. DUE TO THE STALLED FRONT...AND ABUNDANT SURFACE AND UPPER LEVEL MOISTURE PRESENT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY INTO FRIDAY. BEHIND THE BOUNDARY...ARCTIC AIR WILL MOVE IN...WITH PRECIPITATION MIXING WITH OR CHANGING OVER TO WINTRY PRECIPITATION ACROSS THE NORTH AND NORTHWEST PARTS OF THE FORECAST AREA LATE THURSDAY EVENING OR EARLY FRIDAY MORNING. THE PRECIPITATION IS EXPECTED TO CHANGE TO A WINTERY MIX ACROSS THE CENTRAL PORTION OF ARKANSAS FRIDAY WITH ALL RAIN OVER SOUTHERN ARKANSAS. PRECIPITATION WILL TRANSITION TO A WINTRY MIX IN THE SOUTHEAST BEFORE ENDING FRIDAY NIGHT. PRECIPITATION IS EXPECTED TO DEVELOP AGAIN ON SATURDAY NIGHT...AS SEVERAL UPPER LEVEL SYSTEMS APPROACH THE REGION FROM THE SOUTHWEST. AGAIN...A WINTRY MIX WOULD BE NOTED IN ALL BUT THE NORTHWEST...WHERE PRECIPITATION SHOULD FALL MAINLY AS SNOW. QUITE COLD TEMPERATURES WILL BE PREVALENT THROUGH THE WEEKEND...AND IT IS VERY LIKELY THAT MANY AREAS...ESPECIALLY NORTHERN TO CENTRAL ARKANSAS...WILL NOT RISE ABOVE FREEZING OR STAY AROUND THE FREEZING MARK TO THE LOWER TO MID 30S FOR SATURDAY AND SUNDAY. THERE IS STILL A HIGH DEGREE OF UNCERTAINTY WITH THIS FORECAST... AND IT CAN AND LIKELY WILL CHANGE BETWEEN NOW AND THEN. PLEASE MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE OFFICE TO STAY INFORMED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57/56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 435 PM CST MON DEC 2 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031200- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ALTHEIMER...AMITY...ARKADELPHIA... ARKANSAS CITY...ASH FLAT...AUGUSTA...AVILLA...BATESVILLE... BAUXITE...BEARDEN...BEE BRANCH...BEEBE...BENTON...BISMARCK... BONNERDALE...BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS... CABOT...CALICO ROCK...CAMDEN...CAVE CITY...CENTER RIDGE... CHIDESTER...CLARENDON...CLARKSVILLE...CLINTON...CONWAY... COTTON PLANT...DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT... DEER...DES ARC...DONALDSON...DRASCO...DUMAS...EL PASO...ENGLAND... FAIRFIELD BAY...FLIPPIN...FORDYCE...FOURCHE JUNCTION... GASSVILLE...GEORGETOWN...GILLETT...GLENWOOD...GOULD...GRADY... GRAVELLY...GREENBRIER...GREERS FERRY...GURDON...HAMPTON...HARDY... HARRISON...HASKELL...HAZEN...HEBER SPRINGS...HECTOR...HERMITAGE... HORSESHOE BEND...HOT SPRINGS...HOT SPRINGS VILLAGE...HOUSTON... HUMNOKE...HUMPHREY...JACKSONVILLE...JASPER...JESSIEVILLE... KINGSLAND...LACEY...LEAD HILL...LEOLA...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MAUMELLE... MAYFLOWER...MCCRORY...MCGEHEE...MELBOURNE...MENA...MONTICELLO... MORO BAY...MORRILTON...MOUNT IDA...MOUNT MAGAZINE... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT... NORFORK...NORMAN...NORTH LITTLE ROCK...OIL TROUGH...OKOLONA... OLA...OMAHA...OXFORD...OZONE...PARIS...PARON...PELSOR... PERRYVILLE...PINE BLUFF...PINE RIDGE...PLEASANT PLAINS...POYEN... PRATTSVILLE...REDFIELD...RISON...ROHWER...ROSE BUD... RUSSELLVILLE...SALEM...SEARCY...SHERIDAN...SHERWOOD...STAR CITY... STEPHENS...STUTTGART...SUMMIT...SWIFTON...THORNTON...TUCKERMAN... VILONIA...VIOLA...WALDRON...WARREN...WESTERN GROVE...WICKES... WRIGHTSVILLE...Y CITY...YELLVILLE 435 PM CST MON DEC 2 2013 ...WINTER WEATHER AND MUCH COLDER TEMPERATURES WILL BE POSSIBLE BY THE END OF THE WEEK... ARKANSANS ARE ADVISED TO PREPARE FOR THE POSSIBILITY OF WINTER WEATHER AND MUCH COLDER TEMPERATURES BY THE END OF THE WEEK. A FRONTAL BOUNDARY WILL MOVE THROUGH THE STATE ON WEDNESDAY... STALLING OUT JUST TO THE SOUTH OF ARKANSAS BY THURSDAY. LOW LEVEL MOISTURE MOVING UP NORTH OF THE FRONT...ALONG WITH SEVERAL UPPER LEVEL SYSTEMS INTERACTING WITH THE BOUNDARY...WILL ALLOW FOR PRECIPITATION TO BECOME FAIRLY WIDESPREAD BY LATE THURSDAY. MUCH COLDER AIR WILL SWEEP INTO THE STATE BEHIND THE FRONT AND SPREAD ACROSS THE STATE ON FRIDAY AND FRIDAY NIGHT. ONCE THE COLD AIR MOVES IN...IT IS LIKELY THAT MUCH OF THE STATE COULD STAY BELOW FREEZING FOR SEVERAL DAYS. RAIN IS EXPECTED TO TRANSITION TO A MIXED BAG OF SNOW...SLEET AND FREEZING RAIN OVER THE NORTH AND NORTHWEST LATE THURSDAY EVENING OR EARLY FRIDAY MORNING BEFORE CHANGING OVER TO ALL SNOW. DURING THE DAY FRIDAY...PRECIPITATION OVER CENTRAL ARKANSAS IS EXPECTED TO TRANSITION TO A SLEET AND FREEZING RAIN MIX WITH SOME SNOW MIXED IN AT THE END. ONLY THE FAR SOUTH IS EXPECTED TO REMAIN A COLD RAIN. MOISTURE WILL BE MOVING OUT OF THE REGION ON FRIDAY NIGHT...WITH PRECIPITATION DIMINISHING AND COMING TO AN END BY SATURDAY MORNING. PRECIPITATION IS EXPECTED TO DEVELOP AGAIN BY SATURDAY NIGHT...AS LOW PRESSURE DEVELOPS IN THE GULF OF MEXICO AND SEVERAL UPPER LEVEL SYSTEMS APPROACH THE REGION FROM THE SOUTHWEST. PRECIPITATION SHOULD BE ALL SNOW IN THE NORTHWEST...WITH A WINTRY MIX CENTRAL AND EVEN ACROSS THE SOUTH. BECAUSE THERE IS A DEGREE OF UNCERTAINTY WITH THESE SYSTEMS THIS FAR OUT...POTENTIAL IMPACTS OF ANY WINTER WEATHER ARE UNCERTAIN AT THIS POINT AND THE FORECAST CAN CHANGE. RESIDENTS OF ARKANSAS NEED TO STAY INFORMED CONCERNING THIS POTENTIAL WINTER WEATHER. MONITOR THE LATEST INFORMATION FROM YOUR NATIONAL WEATHER SERVICE...AS THE FORECAST CAN AND LIKELY WILL CHANGE TO SOME DEGREE BETWEEN NOW AND THE END OF THE WEEK. 57/56
The national radar mosaic for the moment the first event began.
1 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479571.